Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 60, NWS Lake Charles, LA

April 27, 2016Iberia Parish, St. Mary Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 27, 2016, 9:29 AM CDT for Iberia Parish, St. Mary Parish, Vermilion Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 9:29 AM CDT (14:29 UTC)
Expired
Apr 27, 2016, 10:08 AM CDT
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iberia Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 132 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:36 AM CDTMARINE TSTM WIND 44Freshwater City, LAREPORT FROM NOS GAGE FRWL1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 7:54 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1558 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

458 
WUUS54 KLCH 271429
SVRLCH
LAC045-101-113-271530-
/O.NEW.KLCH.SV.W.0060.160427T1429Z-160427T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
929 AM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
  IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 1030 AM CDT

* AT 928 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KAPLAN TO NEAR FRESHWATER CITY TO 20 MILES SOUTH OF
  PECAN ISLAND...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW IBERIA...ABBEVILLE...JEANERETTE...KAPLAN...CYPREMORT POINT...PECAN
  ISLAND...FORKED ISLAND...AVERY ISLAND...INTRACOASTAL CITY...FRESHWATER
  CITY...ERATH...DELCAMBRE...MEAUX...COTE BLANCHE ISLAND...WRIGHT...ESTHER...
  ACADIANA REGIONAL AIRPORT...HENRY...LYDIA AND LAKE FAUSSE POINTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
      2958 9205 2953 9231 2957 9259 3003 9246
      3005 9162 2974 9162 2970 9184 2963 9179
      2971 9185 2970 9186 2955 9172 2948 9181
      2951 9190 2943 9183
TIME...MOT...LOC 1428Z 256DEG 30KT 2999 9230 2958 9233 2935 9246 

HAIL...<.75IN
WIND...60MPH
 
$$

TINGLER
1 follow-up statement
376 
WWUS54 KLCH 271508
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 AM CDT WED APR 27 2016

LAC045-101-113-271516-
/O.CAN.KLCH.SV.W.0060.000000T0000Z-160427T1530Z/
VERMILION LA-IBERIA LA-ST. MARY LA-
1008 AM CDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR VERMILION...IBERIA AND
NORTHWESTERN ST. MARY PARISHES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
      2958 9205 2953 9231 2957 9259 3003 9246
      3005 9162 2974 9162 2970 9184 2963 9179
      2971 9185 2970 9186 2955 9172 2948 9181
      2951 9190 2943 9183
TIME...MOT...LOC 1506Z 256DEG 30KT 3007 9194 2966 9198 2943 9211 

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:00 AM CDT, 29 minutes earlier.

Area forecast discussion, Apr 27, 9:00 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 AM CDT WED APR 27 2016

.UPDATE...
UPDATED ZONES TO REFLECT REMOVAL OF SEVERE THUNDERSTORM WATCH
REMOVAL FROM VERNON...BEAUREGARD...CALCASIEU PARISHES. THE LINE
OF SEVERE STORMS HAS MOVED EAST OF THESE PARISHES. 06

&&

.PREV DISCUSSION... /ISSUED 827 AM CDT WED APR 27 2016/

UPDATE...
UPDATED ZONES TO REFLECT THE REMOVAL OF THE SEVERE THUNDERSTORM
WATCH FROM SOUTHEST TEXAS. THE THREAT OF SEVERE STORMS HAS MOVED
WELL EAST. I ALSO ENHANCED THE SEVERE WORDING FOR AREAS OF SOUTH
CENTRAL LOUISIANA WHERE THE LINE OF SEVERE STORMS IS CURRENTLY
HEADING TOWARDS AND A NEW SEVERE THUNDERSTORM WATCH UNTIL 3 PM
NOW EXISTS.

PREV DISCUSSION... /ISSUED 657 AM CDT WED APR 27 2016/

DISCUSSION...
FOR THE 27/12Z TAF ISSUANCE.

AVIATION...
MCS MOVING ACROSS SOUTHEAST TEXAS AND ACROSS THE SABINE BASIN INTO
WESTERN LOUISIANA AT AROUND 45 KNOTS. THIS SYSTEM WILL PRODUCE
WINDS BETWEEN 35 AND 50 KNOTS AT TAF SITES. TIMING OF THIS FEATURE
THROUGH INTERPOLATION IS NOTED WITH TEMPO GROUPS IN THE TAFS.
AIR MASS WILL BRIEFLY STABILIZE ONCE THE MCS PASSES. LEFT SOME
VCSH IN THE TAFS FOR THE AFTERNOON HOURS WITH SOME SCATTERED
REDEVELOPMENT POSSIBLE WITH DAYTIME HEATING.

RUA

PREV DISCUSSION... /ISSUED 507 AM CDT WED APR 27 2016/

UPDATE...
FOR SEVERE THUNDERSTORM WATCH 114 IN EFFECT UNTIL NOON CDT TODAY.
SOUTHERN END OF SQUALL LINE DEVELOPED NEW MCS AND MOVING ESE AT 50
KNOTS (55-60 MPH)...WITH WIND GUSTS OF SAME VALUES REPORTED BEHIND
IT ACROSS SE TX. AT THIS SPEED...THE LINE WILL BE ENTERING TYLER/
HARDIN/JEFFERSON COUNTIES WITHIN THE HOUR...BPT BY 6:15-6:30
AM...SABINE RIVER BY 6:30-6:45 AM...POE TO LCH LINE BY 7 AM...
AEX/3R7(JENNINGS) BY 8 AM...AND OPL/LFT/ARA BY 9-10 AM.

ONGOING FORECAST GENERALLY THE SAME...EXCEPT MOVED UP ARRIVAL OF
TSRA FOR THE ABOVE REASONS.

DML

PREV DISCUSSION... /ISSUED 255 AM CDT WED APR 27 2016/

DISCUSSION...
WX MAP SHOWS HIGH PRESSURE TO THE EAST WITH LOW PRESSURE ACROSS
THE PLAINS...KEEPING THE PRESSURE GRADIENT ELEVATED WITH A SE FLOW
CONTINUING. WITH THE ELEVATED WINDS...TEMPS IN THE MID 70S
CONTINUE AREAWIDE...WITH DEWPTS IN THE LOWER 70S. SHV & LCH RADAR
SHOWING SEMI-BROKEN SQUALL LINE OVER NE TX JUST ENTERING EXTREME
NW LA APPROACHING SHV...WITH THE ENTIRE LINE MOVING SE AT 30 TO
35 MPH. THE LINE HAS WEAKENED A BIT OVER THE LAST COUPLE OF
HOURS.

FOR THIS MORNING...MCS WILL CONTINUE TO SPREAD SE ACROSS THE
REMAINDER OF SE TX...APPROACHING THE SABINE RIVER JUST AFTER
DAYBREAK...AND CONTINUE SPREADING SE OVER C AND S LA FOR THE
REMAINDER OF THE MORNING...AND SC LA DURING THE AFTERNOON HOURS. A
SLIGHT RISK OF SVR TSRA REMAINS OVER MOST OF THE REGION ALONG AND
N OF THE I-10 CORRIDOR...MAINLY FOR DAMAGING WINDS AND ISO HAIL
THE PRIMARY WX THREAT.

NOT EXPECTING TO REALLY CLEAR OUT AS THE FRONTAL SYSTEM WASHES OUT
BEFORE MOVING THROUGH HERE. KEEPING ~20-40% THU-FRI AS LINGERING
PERTUBATIONS IN THE SW FLOW KEEP THESE CHANCES OVER THE REGION.
EXPECTING ANOTHER SIGNIFICANT BUT SLOWER STORM SYSTEM TO MOVE OVER
THE MIDWEST OVER THE WEEKEND...BRINGING INCREASED POPS LATE FRI
THROUGH THE WEEKEND. BEYOND THIS...MODELS GETTING AMBIGUOUS DAY TO
DAY RUNS ON SOLUTIONS FOR ENDING OF RAIN OR NOT. FOR
NOW...CONSENSUS BRINGS BETTER WX FOR LATE SUN INTO MON...WITH THE
RETURN OF PRECIP FOR TUE.

DML

MARINE...
THE COMBINATION OF HIGH PRESSURE CENTERED OVER THE ATLANTIC OFF
THE CAROLINA COAST AND A SERIES OF LOW PRESSURE SYSTEMS
DEVELOPING OVER THE PLAINS STATES WILL MAINTAIN AN ONSHORE FLOW
OVER THE COASTAL WATERS THROUGH THE PERIOD. THE PASSAGE OF
SEVERAL UPPER-LEVEL DISTURBANCES WILL BRING A DAILY CHANCE FOR
SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  68  87  70 /  90  30  20  10
LCH  82  71  86  73 /  90  20  20  10
LFT  83  71  86  73 /  60  40  40  10
BPT  82  70  85  73 /  80  20  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 9 AM CDT THIS MORNING FOR
     GMZ450-452-455-470-472-475.

&&

PUBLIC...06
Hazardous weather outlook, Apr 27, 3:50 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 AM CDT WED APR 27 2016

GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-281100-
VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
350 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS MORNING AND
AFTERNOON AS A COMPLEX OF THUNDERSTORMS FROM TEXAS MOVES SOUTHEAST
ACROSS THE REGION. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING
WINDS AND HAIL THE PRIMARY WEATHER THREATS. A SLIGHT RISK OF SEVERE
THUNDERSTORMS CONTINUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LINGERING CHANCES OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON
THURSDAY. ANOTHER SLOWER MOVING STORM SYSTEM IS EXPECTED TO BRING
INCREASED SHOWER AND THUNDERSTORM CHANCES BY FRIDAY AFTERNOON
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GMZ430-432-450-452-455-470-472-475-281100-
SABINE LAKE-CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
350 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS MORNING AND
AFTERNOON AS A COMPLEX OF THUNDERSTORMS FROM TEXAS MOVES SOUTHEAST
ACROSS THE REGION. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING
WINDS AND HAIL THE PRIMARY WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LINGERING CHANCES OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON
THURSDAY. ANOTHER SLOWER MOVING STORM SYSTEM IS EXPECTED TO BRING
INCREASED SHOWER AND THUNDERSTORM CHANCES BY FRIDAY AFTERNOON
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Apr 27, 8:17 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
817 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     2 SSW LAKE CHARLES      30.18N 93.22W
04/27/2016                   CALCASIEU          LA   BROADCAST MEDIA

            TREE DOWN BLOCKING SOUTHBOUND LANES OF RYAN STREET AT
            MCNEESE STREET.

&&

JRUA
Local storm report, Apr 27, 8:25 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
825 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     TSTM WND DMG     5 N LEESVILLE           31.21N 93.27W
04/27/2016                   VERNON             LA   TRAINED SPOTTER

            SPOTTER REPORTS TREES SNAPPED OR UPROOTED. POSSIBLE
            TORNADO.

&&

JRUA
Local storm report, Apr 27, 8:27 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
04/27/2016                   VERNON             LA   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS TREES DOWN THROUGHOUT THE
            PARISH.

&&

JRUA
Local storm report, Apr 27, 8:29 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/27/2016                   TYLER              TX   TRAINED SPOTTER

            WIDESPREAD WIND DAMAGE BETWEEN IVANHOE AND WOODVILLE.

0555 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/27/2016                   TYLER              TX   LAW ENFORCEMENT

            NUMEROUS TREES DAMAGED AND WIDESPREAD POWER OUTAGES IN
            WOODVILLE AND ACROSS TYLER COUNTY.

0605 AM     TSTM WND DMG     KOUNTZE                 30.37N 94.32W
04/27/2016                   HARDIN             TX   LAW ENFORCEMENT

            NUMEROUS TREES DAMAGED AND WIDESPREAD POWER OUTAGES
            ACROSS HARDIN COUNTY.

0616 AM     TSTM WND GST     CHINA                   30.05N 94.34W
04/27/2016  M62.00 MPH       JEFFERSON          TX   PUBLIC

            PUBLIC MEASURED 62 MPH WIND GUST ON ANOMETER MOUNTED ON
            POLE IN OPEN PORTION OF YARD.

0635 AM     TSTM WND GST     3 SW JASPER             30.89N 94.03W
04/27/2016  M54.00 MPH       JASPER             TX   ASOS

0642 AM     TSTM WND GST     3 S CENTRAL GARDENS     29.95N 94.02W
04/27/2016  M53.00 MPH       JEFFERSON          TX   ASOS

0740 AM     TSTM WND GST     20 S JOHNSON BAYOU      29.48N 93.63W
04/27/2016  M79.00 MPH       GMZ450             LA   OFFICIAL NWS OBS

            KVBS REPORTED 69 KNOT WIND GUST.

0755 AM     TSTM WND GST     1 S CAMERON             29.78N 93.30W
04/27/2016  M70.00 MPH       CAMERON            LA   AWOS

            CAMERON AWOS REPORTED 61 KNOT WIND GUST.

0800 AM     TSTM WND DMG     2 SSW LAKE CHARLES      30.18N 93.22W
04/27/2016                   CALCASIEU          LA   BROADCAST MEDIA

            TREE DOWN BLOCKING SOUTHBOUND LANES OF RYAN STREET AT
            MCNEESE STREET.

0802 AM     TSTM WND DMG     5 N LEESVILLE           31.21N 93.27W
04/27/2016                   VERNON             LA   TRAINED SPOTTER

            SPOTTER REPORTS TREES SNAPPED OR UPROOTED. POSSIBLE
            TORNADO.

0815 AM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
04/27/2016                   VERNON             LA   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS TREES DOWN THROUGHOUT THE
            PARISH.

&&

JRUA
Special weather statement, Apr 27, 8:41 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CDT WED APR 27 2016

LAZ028-029-031>033-042>045-271445-
JEFFERSON DAVIS LA-EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-
ACADIA LA-AVOYELLES LA-UPPER ST. MARTIN LA-LAFAYETTE LA-
841 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. MARTIN...EASTERN
ALLEN...NORTHEASTERN JEFFERSON DAVIS...RAPIDES...EVANGELINE...ST.
LANDRY...AVOYELLES...ACADIA AND NORTHEASTERN LAFAYETTE PARISHES UNTIL
945 AM CDT...

AT 841 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BOYCE TO NEAR OAKDALE TO NEAR EVANGELINE.
MOVEMENT WAS EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...ALEXANDRIA...OPELOUSAS...PINEVILLE...EUNICE...JENNINGS...BREAUX
BRIDGE...OAKDALE...CARENCRO...VILLE PLATTE...MARKSVILLE...CHURCH POINT...
BUNKIE...MAMOU...BASILE...IOTA...GLENMORA...LEONVILLE...ARNAUDVILLE AND
BOYCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 PM CDT FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
      3134 9203 3132 9200 3128 9202 3127 9199
      3124 9200 3122 9198 3124 9196 3084 9186
      3029 9190 3023 9270 3086 9267 3143 9285
      3145 9268 3140 9269 3139 9265
TIME...MOT...LOC 1341Z 269DEG 33KT 3137 9275 3087 9260 3031 9262

TINGLER
Local storm report, Apr 27, 8:52 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     MARINE TSTM WIND 4 SE SABINE PASS        29.69N 93.84W
04/27/2016  M51 MPH          JEFFERSON          TX   C-MAN STATION

0748 AM     MARINE TSTM WIND 3 SW CAMERON            29.77N 93.34W
04/27/2016  M55 MPH          CAMERON            LA   C-MAN STATION

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:06 PM CDTRiver Flood WarningLCHCalcasieu64 hr
Apr 27, 6:17 AM CDTSpecial Marine WarningLCH118 min
Apr 27, 6:47 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vernon58 min
Apr 27, 7:40 AM CDTTornado WarningLCHVernon35 min
Apr 27, 7:46 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 4 more59 min
Apr 27, 7:57 AM CDTSpecial Marine WarningLCH2 hr
Apr 27, 8:14 AM CDTTornado WarningLCHVernon16 min
Apr 27, 8:33 AM CDTSpecial Marine WarningLCH87 min
Apr 27, 8:38 AM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Vermilion52 min
Apr 27, 8:41 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Rapides, Saint Landry64 min
Apr 27, 9:33 AM CDTSpecial Weather StatementLCHAvoyelles, Lafayette, Saint Landry, Saint Martin57 min
Apr 27, 10:03 AM CDTSpecial Marine WarningLCH117 min
Apr 27, 10:10 AM CDTSpecial Weather StatementLCHIberia, St. Mary50 min
Apr 27, 10:27 AM CDTSpecial Weather StatementLCHSaint Martin48 min
Apr 27, 10:54 AM CDTSpecial Weather StatementLCHSt. Mary66 min
Apr 27, 11:58 AM CDTSpecial Weather StatementLCHAssumption17 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.